Hi. I hope you can provide some insight into my problem. About two weeks ago I was having bad headaches, usually around and behind my eyes. I went to my opthamologist and he could find nothing wrong with my eyes and recommended I see my physician about a possible sinus infection. I did so and he has prescribed an anti-biotic and a decongestant, which I have been on for about three days. It has helped the headaches, but I find that I am now experiencing sharp pain in my eyes...nothing constant, but an occasional "jolt" every now and then. Even when there is no pain, they tend to feel heavy or tired, like they are having trouble focusing. My vision has not actually been impaired, and since that is the case my doctor suggested that the decongestant which is drying up my sinuses could be causing my eyes to dry up as well. His solution: drink lots of water. I checked the listed side effects of the medication and it did not include dry eyes.
My questions are: 1) Is this a common occurrence with strong decongestants; and 2) Could there be some other underlying cause for the eye problems besides my sinuses that my opthamologist could have missed? His exam was pretty thorough.
Thanks for your time.
anti histamines and decongestants can and do cause dry eye- but usually not this fast.
my guess is all your symptoms remain related top the sinus problems and that
to cure that will take care of the eye discomfort. remember that our eyes are surrounded by sinuses so
sinus problems are a leading cause of eye "discomfort", especially with
a normal eye exam. good luck. and by the way, instead of drinking water try using
over the counter artificial tears.
From Hollywood stars to your yoga teacher, it seems that everyone swears by a detox diet. But does it actually work? And is it even healthy? Cardiologist and weight loss expert James Beckerman, MD, weighs in
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.